| Model Number |
305125 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0022982, medical device expiration date: 2025-03-31, device manufacture date: (b)(6) 2020.Medical device lot #: 0051133, medical device expiration date: 2025-03-31, device manufacture date: (b)(6) 2020.Investigation summary: it was reported by the health professional an extra piece of needle was attached to the blue hub and a white plastic ring was located on the tip of the needle.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows a needle assembly out of the packaging blister with no plastic shield.Next to it there a small piece of what appears to be a metal like piece of a needle.The other photo shows a needle assembly with the plastic shield, it is fixed with a piece of tape to a piece of cardboard of the shelf box.No defects or imperfections are observed.A device history record review was completed for provided material number 305125, lot numbers 0022982 and 0051133.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the photo sample analysis the symptom reported by the customer of foreign matter is confirmed, but with no physical sample analysis a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
It was reported that an "extra piece of needle" was found attached to the bd precisionglide¿ needle in lot 0022982 when attempting to administer a flu vaccine.Additionally, another needle from lot 0051133 had a ring of epoxy near the needle tip, and the vaccine could not be administered.The following information was provided by the initial reporter: "writer was preparing a flu vaccine injection at the flu clinic.When i went to change to needle on the syringe i noted an extra piece of needle attached to the blue hub.Needle size 25g 1" ref #305125, lot # 0022982a- needle was placed carefully back into cap with extra piece and was secured to given to, public health nurse.Writer was administering flu vaccine to client.After puncturing the skin to insert the needle in the lt deltoid writer noticed the needle was not advancing, upon assessing the needle writer noticed a white plastic ring located near the tip of the needle.No vaccine was administered , needle removed, band aid applied over site.Writer then successfully immunized client in the rt deltoid with the flu vaccine.".